Yeungnam Univ J Med Search

CLOSE


Yeungnam Univ J Med > Volume 15(1); 1998 > Article
Yeungnam University Journal of Medicine 1998;15(1):173-181.
DOI: https://doi.org/10.12701/yujm.1998.15.1.173    Published online June 30, 1998.
A case of Rifampin-induced Acute Renal Failure.
Dong Hwa Lee, Te Gue Park, Je Sung Lee, Heui Sik Kim, Kyoung Hyun Kim, Young Jun Ha, Sung Bok Jung, Jun Young Do, Kyung Woo Yoon
1Department of Internal Medicine, Pohang St. Mary's Hospital Pohang, Korea.
2Department of Internal Medicine, College of Medicine, Yeungnam University Taegu, Korea.
Abstract
Rifampin is common drug to treat tuberculosis. Rifampin induced acute renal failure, hemolytic anemia and thrombocytopenia is rare and severe complication. We have experienced a case of rifampin induced acute renal failure, hemolytic anemia and thrombocytopenia. Forty-six years old male was suffered from reactivation of pulmonary tuberculosis, and had to medicate antituberculosis drugs including rifampin(600mg/day). Seven years ago, antituberdulosis medication were successfully administered to treat pulmonary tuberculosis without any side effects of drugs. But eight days after readministration of rifampin, fever, abdominal pain, vomiting, oliguria, elevated BUN and creatinine were developed. And thrombocytopenia was also identified after administration of rifampin. The patient was recovered slowly after discontinuation of rifampin & intensive medical care. The renal function was normalized at 55 days after cessation of rifampin. The renal pathologic findings were interstitial nephritis and acute tubular necrosis. And, the rifampin dependent antibodies were identified by indirect antiglobulin test in the presence of rifampin. So we report this case with a brief review of literature.
Key Words: Rifampin, Acute renal failure, interstitial nephritis


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
170 Hyeonchung-ro, Nam-gu, Daegu 42415, Korea
Tel: +82-53-640-6832    Fax: +82-53-651-0394    E-mail: yujm@yu.ac.kr                

Copyright © 2019 by Yeungnam University College of Medicine. All rights reserved.

Developed in M2community

Close layer
prev next